Alert archive / Puerto Rico / Small Craft Advisories in 2011

Small Craft Advisory 129, NWS JSJ

September 30, 2011

NWS JSJ issued this small craft advisory at Sep 30, 2011, 4:58 AM CDT. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Sep 30, 2011, 4:58 AM CDT (09:58 UTC)
Expired
Oct 1, 2011, 3:30 AM CDT
In force
23 hr
Issued by
NWS JSJ

The text

As transmitted, in the capitals the NWS used until 2016.

862 
WHCA72 TJSJ 300958
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
558 AM AST FRI SEP 30 2011

...HAZARDOUS SEAS WILL PREVAIL ACROSS THE OFFSHORE ATLANTIC WATERS
THROUGH TONIGHT...

.HURRICANE OPHELIA IS IS NOW A CATEGORY 2...THIS TROPICAL SYSTEM
WILL GENERATE NORTHERLY SWELLS ACROSS THE OFF SHORE ATLANTIC WATERS
THROUGH AT LEAST TONIGHT.

AMZ710-301800-
/O.NEW.TJSJ.SC.Y.0129.110930T1000Z-111001T0400Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
558 AM AST FRI SEP 30 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT AST TONIGHT...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT AST TONIGHT. 

WAVES: SEAS UP TO 7 FEET IN EAST NORTHEAST SWELLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WEATHER.GOV/SANJUAN
6 follow-up statements
763 
WHCA72 TJSJ 301003 CCA
MWWSJU

URGENT - MARINE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE SAN JUAN PR
603 AM AST FRI SEP 30 2011

...HAZARDOUS SEAS WILL PREVAIL ACROSS THE OFFSHORE ATLANTIC WATERS
THROUGH TONIGHT...

.HURRICANE OPHELIA IS NOW A CATEGORY 2...THIS TROPICAL SYSTEM
WILL GENERATE NORTHERLY SWELLS ACROSS THE OFF SHORE ATLANTIC
WATERS THROUGH AT LEAST TONIGHT.

AMZ710-301830-
/O.NEW.TJSJ.SC.Y.0129.110930T1003Z-111001T0400Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
603 AM AST FRI SEP 30 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT AST TONIGHT...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT AST TONIGHT. 

WAVES: SEAS UP TO 7 FEET IN EAST NORTHEAST SWELLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WEATHER.GOV/SANJUAN
737 
WHCA72 TJSJ 301438
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1038 AM AST FRI SEP 30 2011

...HAZARDOUS SEAS WILL PREVAIL ACROSS THE OFFSHORE ATLANTIC
WATERS THROUGH TONIGHT...

.HURRICANE OPHELIA IS NOW A CATEGORY 2...THIS TROPICAL SYSTEM
WILL GENERATE NORTH AND NORTHEAST SWELLS ACROSS THE OFF SHORE
ATLANTIC WATERS THROUGH AT LEAST TONIGHT.

AMZ710-302245-
/O.CON.TJSJ.SC.Y.0129.000000T0000Z-111001T0400Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
1038 AM AST FRI SEP 30 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT AST
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT AST
TONIGHT. 

WAVES: SEAS UP TO 7 FEET IN EAST NORTHEAST SWELLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WEATHER.GOV/SANJUAN
121 
WHCA72 TJSJ 301453 CCA
MWWSJU

URGENT - MARINE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE SAN JUAN PR
1053 AM AST FRI SEP 30 2011

...HAZARDOUS SEAS WILL PREVAIL ACROSS THE OFFSHORE ATLANTIC
WATERS THROUGH TONIGHT...

.HURRICANE OPHELIA IS NOW A CATEGORY 3...THIS TROPICAL SYSTEM WILL
GENERATE NORTH AND NORTHEAST SWELLS ACROSS THE OFF SHORE ATLANTIC
WATERS THROUGH AT LEAST TONIGHT.

AMZ710-302315-
/O.CON.TJSJ.SC.Y.0129.000000T0000Z-111001T0400Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
1053 AM AST FRI SEP 30 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT AST
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT AST
TONIGHT. 

WAVES: SEAS UP TO 7 FEET IN EAST NORTHEAST SWELLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WEATHER.GOV/SANJUAN
131 
WHCA72 TJSJ 302008
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
408 PM AST FRI SEP 30 2011

...HAZARDOUS SEAS WILL PREVAIL ACROSS THE OFFSHORE ATLANTIC
WATERS THROUGH TONIGHT...

.HURRICANE OPHELIA IS NOW A CATEGORY 3...THIS TROPICAL SYSTEM
WILL GENERATE NORTH AND NORTHEAST SWELLS ACROSS THE OFF SHORE
ATLANTIC WATERS THROUGH AT LEAST TONIGHT.

AMZ710-010400-
/O.CON.TJSJ.SC.Y.0129.000000T0000Z-111001T0400Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
408 PM AST FRI SEP 30 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT AST
TONIGHT...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL
MIDNIGHT AST TONIGHT.

WAVES: SEAS UP TO 7 FEET IN EAST NORTHEAST SWELLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WEATHER.GOV/SANJUAN
489 
WHCA72 TJSJ 010209
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1009 PM AST FRI SEP 30 2011

...HAZARDOUS SEAS WILL PREVAIL ACROSS THE OFFSHORE ATLANTIC
WATERS THROUGH SATURDAY MORNING...

.HURRICANE OPHELIA IS NOW A CATEGORY 3...THIS TROPICAL SYSTEM
WILL GENERATE NORTH AND NORTHEAST SWELLS ACROSS THE OFF SHORE
ATLANTIC WATERS THROUGH AT LEAST SATURDAY MORNING.

AMZ710-011000-
/O.EXT.TJSJ.SC.Y.0129.000000T0000Z-111001T1000Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
1009 PM AST FRI SEP 30 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM AST SATURDAY...

THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT UNTIL 6
AM AST SATURDAY.

WAVES: SEAS UP TO 7 FEET IN EAST NORTHEAST SWELLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WEATHER.GOV/SANJUAN
966 
WHCA72 TJSJ 010830
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
430 AM AST SAT OCT 1 2011

...SEAS WILL CONTINUE TO SUBSIDE AS OPHELIA CONTINUES TO MOVE
NORTH AND AWAY FROM THE REGION...

.LOCAL BUOYS CONTINUE TO REPORT A SUBSIDING TREND AS OPHELIA MOVES
NORTH AND AWAY FROM THE REGIONAL WATERS.

AMZ710-010930-
/O.CAN.TJSJ.SC.Y.0129.000000T0000Z-111001T1000Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
430 AM AST SAT OCT 1 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WAVE HEIGHTS CONTINUED TO SUBSIDE DURING THE OVERNIGHT HOURS TO
BELOW SMALL CRAFT ADVISORY CRITERIA.

$$


HTTP://WEATHER.GOV/SANJUAN

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Sep 30, 3:58 AM CDT, 1 hour earlier.

Area forecast discussion, Sep 30, 3:58 AM CDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
458 AM AST FRI SEP 30 2011

.SYNOPSIS...THE BROAD CIRCULATION AROUND OPHELIA WILL MAINTAIN A
WEAK SURFACE PRESSURE PATTERN ACROSS THE REGION...AND THEREFORE
MOSTLY LIGHT TO GENTLE WINDS ACROSS THE LOCAL WATERS.

&&

.DISCUSSION...
THE DOPPLER RADAR DID NOT REPORT ANY SIGNIFICANT WEATHER ACTIVITY
THROUGH THE OVERNIGHT HOURS. A FEW SHOWER DEVELOPED SOUTH OF PONCE
BUT DID NOT AFFECT ANY LAND MASS. WINDS WERE LIGHT AND VARIABLE.

THE NORTHEAST CARIBBEAN IS UNDER THE INFLUENCE OF THE UPPER RIDGE
ASSOCIATED WITH HURRICANE OPHELIA. THE WIND PATTERN WILL CONTINUE
TO BE LIGHT AND VARIABLE ACROSS THE REGION THROUGH THE MORNING
HOURS. AS OPHELIA MOVES NORTH...WINDS ARE FORECAST TO SHIFT TO THE
SOUTH SOUTHEAST BEFORE NOON TODAY. LOCAL EFFECTS WILL BE THE
MAIN FACTOR FOR THIS AFTERNOON WEATHER ACTIVITY...EXPECT ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORMS TO OCCUR ACROSS THE INTERIOR
AND NORTHERN PORTIONS OF PUERTO RICO. PREVAILING EASTERLIES WILL
RETURN TO THE LOCAL REGION LATER ON SUNDAY.

OPHELIA CONTINUES TO STRENGTHEN...NOW A CAT 2...BUT THE LATEST
FORECAST TRAJECTORY MAINTAIN THIS SYSTEM FAR AWAY FROM THE LOCAL
FORECAST AREA. AT 5AM THE CENTER OF HURRICANE OPHELIA WAS LOCATED
NEAR LATITUDE 22.4 NORTH... LONGITUDE 62.6 WEST. OPHELIA IS MOVING
TOWARD THE NORTH- NORTHWEST NEAR 9 MPH. A TURN TO THE NORTH WITH
AN INCREASE IN FORWARD SPEED IS EXPECTED LATER TODAY.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL ACROSS ALL TAF SITES THROUGH
AT LEAST 30/16Z. BETWEEN 30/16Z-30/22Z...BRIEF PERIODS OF MVFR
CONDITIONS ARE EXPECTED ACROSS TJSJ...TJMZ...AND TJBQ IN SHRA/TSRA.
WINDS WILL BE MAINLY SOUTH TO SOUTHWEST AT THE SURFACE TODAY.

&&

.MARINE...THE MARINE CONDITIONS WILL DEPEND ON THE STRENGHT AND
FUTURE MOVEMENT OF OPHELIA. IF THIS TROPICAL SYSTEM BECOMES SLOWER
AND BETTER ORGANIZE...THIS COULD GENERATE A FETCH THAT COULD
PRODUCE HIGHER SEAS. WENT CONSERVATIVE IN THE MARINE FORECAST WITH
SEAS BETWEEN 4 TO 6 FEET. MARINERS SHOULD MONITOR THE DEVELOPMENT
OF HURRICANE OPHELIA.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  90  77  91  79 /  60   0  20  20
STT  87  79  89  80 /  20  30  30  20

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

71/10
Hazardous weather outlook, Sep 30, 4:09 AM CDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
509 AM AST FRI SEP 30 2011

AMZ710>745-PRZ001>013-010915-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
509 AM AST FRI SEP 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AMZ715-725-VIZ001-002-010915-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
509 AM AST FRI SEP 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 30, 1:41 PM CDTAreal Flood AdvisoryJSJ3 hr
Sep 30, 4:42 PM CDTAreal Flood AdvisoryJSJ2 hr
Sep 30, 5:04 PM CDTFlash Flood WarningJSJ86 min
Sep 30, 5:16 PM CDTSpecial Marine WarningJSJ89 min

Nearby

Small Craft Advisories in Puerto Rico, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.